12 July 2014

Nexplanon Adventures- 6 months in

This little hormone toothpick has been in my arm for about 6 months.

The main side effects I've experienced have included some spotting, fatigue, and lack of libido. Womp wommmp.

To elaborate a tidy bit more, the spotting was less like spotting and more like... smudges. I've noticed kind of a cycle where I spot/smudge, and I break out like crazy for about 2 weeks, then it all calms down for a few weeks. Lather, rinse, repeat.

The exhaustion was so bad that I actually saw my primary care doctor to make sure I didn't have anemia or liver disease. I was dragging ass so bad every day. I doubled my coffee intake. The lack of sexy time urges may be related to the exhaustion, but either way it's definitely noticeable.

So my gyno ran some hormone levels and ordered a super-awkward ultrasound. Not surprisingly, my testosterone was low, but they generally refrain from giving testosterone products to non-menopausal women. Instead he prescribed Wellbutrin. Said it would solve all my problems and make me feel awesome.

To be clear, he prescribed this drug solely to offset the side effects of a different drug. That I take to prevent pregnancy.

If I'm being honest, I'm a little terrified to take this drug. While I'm very comfortable with hormone toothpicks and various other tummy drugs, I've never taken any kind of antidepressant and the side effects kinda freak me out. [If I'm being a little honest-er, maybe this will help lift me out of the little funk I've been struggling with for years.]

My gyno also said that generally after the first year, the hormones kinda calm down and these symptoms will go away. If that's true, awesome. If that's not true, I'm not sure how I feel about the long-term manipulation all of these hormones in my bloodstream so that I can remain a normal, childless human being. Drugs upon drugs? Not sounding like fun.
-- Unless they really do solve all my problems and make me feel awesome. Then that might be fun.

No comments: